MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil prematurely detached in the catheter.Embolization of right middle cerebral artery m1 segment aneurysm.During the operation, synchro14 guide wire with microcatheter echelon-10 straight microcatheter was used in place, and then the primeapb-2.5-4-3d-es spring coil was filled to form a hoop.Due to the small size of the aneurysm, the primeapb-1-1-hx-es coil was filled in for ending.During the ending process, after the 1×1 coil reached the aneurysm, it was found that the delivery wire could not be pushed, and the delivery wire was withdrawn immediately and found that the coil was detached in the microcatheter.After the dsa image was clearly seen, the microcatheter was slowly and gently withdrawn, which drove the coil into the intermediate catheter, and the whole system was withdrawn from the body.Therefore, the operation was over, and the patient was not special after the operation.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil or rotate the delivery pusher during the procedure.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the m1 segment of the right middle cerebral artery.The max diameter was 2.6mm and the neck diameter was 1.3mm.Patient blood flow was normal and vessel tortuosity was minimal.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coil was removed from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime device and echelon-10 micro catheter were returned for analysis within a shipping box; within an unsealed plastic biohazard pouch and within an opened axium prime inner pouch.The opened echelon-10 inner pouch was also returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was still intact.No evidence of detachment attempts was found at these locations.No damages or irregularities were found with the axium prime pusher.The coin was found still within the lumen stop.The shield coil was found intact, and the implant coil was found still attached to the pusher.The implant coil was found stretched with the polypropylene filament broken.Testing/analysis ¿ na conclusion - based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed.The implant coil was found still attached to the pusher.However, the implant coil was found stretched.Possible causes for coil stretch are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances coil against resistance.Customer reported no friction or difficulty during delivery, no repositioning of the coil occurred, physician did not attempt to detach the coil or rotate the delivery pusher, continuous flush was administered, and devices were prepared per ifu.The customer report of ¿difficult placement/positioning¿ could not typically be confirmed through device analysis.Possible causes for difficult placement are patient vessel tortuosity, catheter tip under stress or catheter kickback.No nonconformances were found with the returned echelon-10 micro catheter that would contribute towards the failures.No resistance was encountered with the micro catheter during in-house resistance testing.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15697079
Report Number2029214-2022-01834
Device Sequence Number6707073
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public00847536020900
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number223938764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/31/2022
12/12/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date11/22/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale